Chemotherapy can cause total hair loss or thinning (apart from Methotrexate). The normal scalp has approximately 100,000 hairs and at any one time roughly 10% of your hair is in the resting phase. The other 90% is growing and is susceptible to chemotherapy. The hair loss is not usually permanent and the hair grows back once the treatment is completed. You will start to lose you hair about 2 to 3 weeks after your first dose and this total loss is usually 4 weeks. The most likely place to lose hair is from the head, but you may also lose hair from the face, arms, legs, underarms and pubic area. (no more waxing or shaving for a while!) A Chemocap can be used but isn’t effect with all chemotherapy treatments.

Hair loss can be very discouraging and very depressing, especially for a women whose hairstyle is one of her main features. Many support groups offer advice. You will be entitled to a range of NHS wigs with a free prescription for £50-£55 or you can choose to wear a groovy scarf or hat. It is your choice.

Losing you hair may be a small price to pay to be well but do not underestimate the trauma. Try not to be too brave – it is a very real loss; therefore it is natural and understandable for you to take a while to come to terms with losing your hair, if you do come to terms with it. Try not to withdraw from social life and friends, they will want to help and support you.

1 Comment

  • Hair style Posted November 8, 2017 10:31 pm

    Thank’s a lot for prоviding uⲣоn your blog, certainly it is some thing different with
    ᧐ther website, and i have been long moment hunting around this one
    blog pοst. i pray you try to keep developing such as tһis and morе even better .
    The lord Lᥙcky you.

Add Comment

Your email address will not be published. Required fields are marked *